Alzheimer's and tinnitus. Any advice?

Follow
Share

Hi everyone my family and I are in desperate need of help. My granny was diagnosed with Alzheimer's disease when she was 65 years old. A year after that she was diagnosed with Tinnitus. Both of these conditions are just getting worse and its taking a toll on our family. We have been to countless Dr's, neuro surgeons and ear specialists and no one can offer any advice or treatment. They have put her on calmatives/ sleeping pills but her body is becoming immune to it so they just increase the dosage. She is currently taking 17 pills a day. This has started causing kidney problems. My grandad watched a video on YouTube about Tinnitus and a guy said he would listen to music with ear phones everyday for 3 hours for a year and he was cured (it had something to do with sound waves and frequencies but I'm not too sure). My granny has been doing this for almost 2 years now and it hasn't helped. She walks around with her phone or mp3 players and listens to music from the time she wakes up until the time she goes to sleep. She describes her Tinnitus as "screaming in her head". We live in South Africa. We cannot afford to put my granny in frail care or anything similar to that. We are at a loss and this is our last resort. If anyone can offer information, advice, etc on how to help her with Tinnitus and Alzheimer's it will br greatly appreciated. Even if we get the Tinnitus under control it will help a lot. My granny will be 69 years old this year. Thank you in advance for any advice or information.

This question has been closed for answers. Ask a New Question.
4

Answers

Show:
Hi @Freqflyer I'm sorry to hear that you are also suffering with Tinnitus, especially since you were a child! It's a terrible illness. I will look into that and see if i can find something similar for her here in South Africa. Thank you for the advice and article I will be reading it now.
Helpful Answer (0)
Report

Hi @Eyerishlass thank you for the reply. No she isn't on any medication for Dementia. All the Dr's we have been to have said there is no medicine they can give her for it. The only thing they can suggest is to put her in frailcare where they can try and treat her. They've said the medication they will give her there is too strong for us to give and monitor her with and only a professional can administer it to her daily. Unfortunately this is extremely expensive and we cannot afford to do this. She has had wax removed from her ears last year, but it didn't help. I haven't seen or heard of those ear buds but I will definitely see if i can find some for her. Thank you again for the help.
Helpful Answer (0)
Report

Kaylaa94, I can sympathize with your Grandmother, as I also have tinnitus.   But for me, it started as a child and over the years I don't "hear" the noise unless I concentrate real hard.   I can't imagine your Grandmother trying to learn to block out the sounds especially with dementia.

I've seen TV advertisements here in the States for a product to helps with tinnitus, heaven knows if it really works or not.

I found this article on Aging Care, maybe something in it can help regarding tinnitus.  Keep scrolling to read the whole article, toward the end are helpful suggestions.   https://www.agingcare.com/articles/the-noise-in-your-ears-facts-about-tinnitus-133338.htm
Helpful Answer (0)
Report

Hi Kaylaa94,

Is your grandma on medication for the dementia?

There is no medication for tinnitus as you know. I've heard of it being treated with antianxiety medications but you mentioned the issue you're having with that.

Another thing I've heard of is ear wax removal. They have ear wax removal kits at the drugstore but I would see a Dr. for that because of the tinnitus.

Also, there are ear buds that are like hearing aids. They fit into the ear and give off a low sound like white noise.

I don't know if any of these work, they're just ideas I've heard about over the years.

Your poor grandma. As if dementia wasn't bad enough to deal with.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions